How long for swelling in temples to subside after Restylane?

I had approx. 1.5 mls of Restylane in each temple 15 days ago. It doesn't look completely smooth and he veins seem more prominent. How long for temple filller to fully settle? Thanks!

Doctor Answers 8

How long for swelling in temples to subside after Restylane?

Thanks for your query. It generally takes up to 3-4 weeks for the swelling to go down. It also depends upon the amount of filler injected. You can take arnica, as it accelerates the process of swelling, and increase your water intake as it helps the filler to acquire its full potential. Hope it helps


All The Best


India Plastic Surgeon
4.9 out of 5 stars 132 reviews

Restylane in the temples

Swelling in the temples usually last 3-7 days after Restylane or any other Hyaluronic acid but longer after Radiesse. If you have lingering doubt you can use hyaluronidase to rapidly dissolve the Restylane within a matter of minutes. Fat transfer and permanent filler Bellafill are other excellent ways to correct the hollows.

Randal Haworth, MD, FACS
Los Angeles Plastic Surgeon
4.6 out of 5 stars 48 reviews

Swelling after restylane

Swelling after Restylane typically lasts around 7-10 days however, it can last up to 2 weeks. If it is still tender, then you definitely still have swelling. If the result seems different than you were expecting, I would strongly recommend you to return to the physician who did the injections as there is a dissolver called Helene that can help. Good luck and I hope this helps!

Lesley Rabach, MD
New York Facial Plastic Surgeon
5.0 out of 5 stars 8 reviews

Restylane

I don't particularly like Restylane for the temples because of this exact problem. I would recommend Sculptra or Volbella in the temple area. If you are unhappy with your results there are ways to reverse the injections. Please return to your injecting physician for a follow up visit. Best, Dr. Green

Should Settle Soon--Reverse if unhappy

You could still have some residual swelling, however it should resolve very soon. If you're unhappy with your results, you can have it reversed with Hyaluronidase and try a different technique next time. Sculptra is a great choice. Volbella rare swells in this area. Best, Dr. Emer

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 165 reviews

Restylane swelling

It usually takes 48 hours or so for the swelling to go down.1.5 cc is a lot of filler for this area although I do not know what you looked like before. Be sure you are seeing a board certified dermatologist or plastic surgeon

Melvin Elson, MD
Nashville Dermatologist
5.0 out of 5 stars 6 reviews

Restylane is very safe

Any swelling associated with Restylane injections should be resolved with in a week.  If you notice there are lumps or prominent vessels at this point you may need to have some of the restylane removed.  I would discuss this with your physician and ask to compare your pre procedure photos with the result.  I really like using sculptra or voluma in the temple area.  

Beth Lertzman, MD
Rochester Dermatologic Surgeon
4.7 out of 5 stars 11 reviews

How Long for Filler to Settle

15 days is plenty of time, as it only typically takes a couple of days to a week at most for swelling to subside and Restylane to fill into place. It is common to feel small lumps and bumps after filler but you shouldn't be able to see them; also, Restylane is not a typical filler of choice for the temples. If the provider who injected you is someone you trust, I would go back to them and voice your concerns and I'm sure they will be happy to make any necessary adjustments for you. If not, I would seek another board-certified dermatologist or plastic surgeon who is very experienced with injectables that could take a look and help resolve your concerns. 

Dennis Gross, MD
New York Dermatologist
4.4 out of 5 stars 5 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.